Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 7, 2012, 3:34 PM MDT for Phillips County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:34 PM MDT (21:34 UTC)
- Expired
- Aug 7, 2012, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
County Phillips County, CO
The radar
The Goodland radar (KGLD), 149 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WWUS85 KBOU 072134
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT TUE AUG 7 2012
COZ048-050-051-072215-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO-
334 PM MDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTH CENTRAL SEDGWICK COUNTY
PHILLIPS COUNTY
SOUTHEASTERN LOGAN COUNTY
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
SIXTEEN-MILE CORNER...OR 12 MILES NORTH OF HOLYOKE...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WAGES...
SIXTEEN-MILE CORNER...PLEASANT VALLEY...PAOLI...HOLYOKE...HIGHLAND
CENTER...HAXTUN...FAIRFIELD AND AMHERST.
LAT...LON 4067 10205 4046 10209 4045 10269 4065 10281
4083 10228
TIME...MOT...LOC 2134Z 308DEG 18KT 4074 10231
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:23 PM MDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 3:23 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 323 PM MDT TUE AUG 7 2012 .SHORT TERM...CURRENT CONVECTION WILL MOVE SOUTHEAST OUT OF THE AREA OR DISSIPATE DUE TO THE LOSS OF HEATING EARLY THIS EVENING. PULSEY STORMS WILL GENERALLY BE WEAK...BUT HIGHER CAPE LINGERING EAST OF STERLING AND AKRON WILL LEAD TO SOME STRONG PULSES OUT THERE DURING THE LATE AFTERNOON. WITH HIGH FREEZING LEVEL AND LITTLE SHEAR THERE IS NOT MUCH OF A SEVERE THREAT...MAYBE A PERIOD OF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WITH THE STRONGER STORMS. WITH THE DRYING COMING A LITTLE FASTER THAN EARLIER EXPECTED...I ENDED THE POPS A LITTLE EARLIER THIS EVENING. ON WEDNESDAY DRIER AIR AND A LITTLE BIT OF STABILITY FROM THE SUBSIDENCE UP AROUND 500 MB SHOULD CAP ANY CONVECTION. WILL HANG ON TO THE SLIGHT CHANCE POPS IN WESTERN PARK COUNTY...WITH NOTHING ELSEWHERE. TEMPERATURES SHOULD BE SEVERAL DEGREES WARMER THAN TODAY. .LONG TERM...UPPER LEVEL RIDGE REMAINS IN PLACE CENTERED NEAR THE 4-CORNERS AREA INTO THE WEEKEND WITH MOISTURE AND ANY WEAK SHORTWAVES TAKING THE LONG WAY AROUND. BUT THERE IS A GRADUAL INCREASE IN MID LEVEL MOISTURE AFTER A VERY DRY DAY ON WEDNESDAY SO POPS COME UP A LITTLE MAINLY OVER THE MOUNTAINS. A SOMEWHAT MORE SIGNIFICANT WAVE THAT MOVES INTO THE PACIFIC NORTHWEST DURING THE NEXT COUPLE OF DAYS MAKES ITS WAY OVER THE RIDGE FLATTENING THE RIDGE SOME ON FRIDAY AND THEN DROPPING INTO THE DEEPENING CLOSED LOW THAT FORMS OVER THE GREAT LAKES REGION ON SATURDAY. THE GFS IS A LITTLE DEEPER WITH THIS AS IT PASSES BY ON FRIDAY EVENING WITH THE MAIN EFFECT BEING MORE OF NORTHERLY LOW LEVEL SURGE ACROSS THE PLAINS ON SATURDAY. DO NOT EXPECT IT TO COOL OR DRY AS MUCH AS IT DID LAST SATURDAY WITH THIS FEATURE BUT DID COOL TEMPS A TAD FOR SATURDAY. LONGER TERM A STRONGER TROUGH DROPS INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK. THE GFS OVER THE LAST COUPLE OF RUNS IS GENERALLY PROGRESSIVE WITH THIS TROUGH AND IT FLATTENS THE RIDGE CONSIDERABLY BEGINNING ON TUESDAY AS IT MOVES INTO THE NORTHERN ROCKIES. THE 00Z ECMWF ON THE OTHER HAND KEPT THE TROUGH WELL TO THE WEST...BUT THE 12Z ECMWF HAS CHANGED TUNES TO AGREE MORE WITH THE GFS. AS THE RIDGE FLATTENS THIS WILL MEAN MORE OF A WESTERLY COMPONENT TO THE MID LEVEL FLOW. NOT SO GREAT FOR GETTING DEEPER MONSOON MOISTURE OUR WAY BUT BETTER FOR BRINGING ANY STORMS OUT ONTO THE PLAINS WHERE SOME RETURN FLOW COULD BRING AT LEAST SOMEWHAT HIGHER DEWPOINTS TO THE MORE EASTERN PLAINS EARLY NEXT WEEK. FOR NOW PRETTY LOW POPS OVERALL BUT DID BRING A CHANCE ONTO THE PLAINS LAST PART OF THE LONGER RANGE FORECAST WHILE KEEPING HIGHER CHANCES IN THE MOUNTAINS. THE BIGGER IMPACE OF THIS NEXT WAVE RIDING OVER THE RIDGE COULD COME MORE MIDWEEK...ESPECIALLY IF WE CAN COMBINE IT WITH SOME JUICED UP MIDLEVELS FROM ANY REMAINS OF A PACIFIC VERSION OF ERNESTO...BUT THAT IS BEYOND THE SEVEN DAY FORECAST PERIOD. && .AVIATION...VFR CONDITIONS THROUGH WEDNESDAY. ONLY ISOLATED THUNDERSTORMS BUT STILL A SLIGHT CHANCE OF VARIABLE WINDS GUSTING TO 30 KNOTS THROUGH EARLY EVENING. MORE LIKELY WINDS WILL REMAIN NORTH WITH LIGHTER GUSTS...THEN RELAXING TO LIGHTER SW WINDS BY 06Z. PROBABLY NO THUNDERSTORM ACTIVITY IN THE AREA ON WEDNESDAY WITH LIGHT WINDS. && .HYDROLOGY...HEAVY RAIN POSSIBLE WITH THE STRONGEST STORMS TODAY...MAINLY EAST OF STERLING AND AKRON. UP TO AN INCH IN 30 MINUTES WITH THOSE STORMS WOULD CAUSE MINOR FLOODING AT MOST. OVER THE BURN AREAS THE STORMS SHOULD BE WEAKER AND ISOLATED WITH ONLY BRIEF HEAVY RAIN SO NO FLOODING THREAT IS EXPECTED THERE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM....SZOKE AVIATION...GIMMESTAD
Hazardous weather outlook, Aug 7, 10:27 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1027 AM MDT TUE AUG 7 2012 COZ030>051-081630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1027 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY OVER THE MOUNTAINS AND SOUTH OF INTERSTATE 70. SOME OF THE THUNDERSTORMS WILL PRODUCE BRIEF MODERATE TO HEAVY RAINFALL ALONG WITH GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL REMAIN ABOUT 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD AS THE UPPER LEVEL RIDGE CONTINUES TO STAY NEAR OR OVER COLORADO. AFTER A DRY WEDNESDAY...EACH DAY WILL HAVE A SLIGHTLY BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MORE SO IN THE MOUNTAINS THAN ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/SZOKE
In the hours before
Special weather statement, Aug 7, 2:57 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 257 PM MDT TUE AUG 7 2012 COZ048-050-051-072145- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO- 257 PM MDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEDGWICK COUNTY NORTHWESTERN PHILLIPS COUNTY EAST CENTRAL LOGAN COUNTY AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF HAXTUN...OR 27 MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HAXTUN AND FAIRFIELD. LAT...LON 4071 10240 4051 10260 4074 10287 4091 10272 TIME...MOT...LOC 2057Z 305DEG 12KT 4079 10272
Special weather statement, Aug 7, 3:34 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
334 PM MDT TUE AUG 7 2012
COZ048-050-051-072215-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO-
334 PM MDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTH CENTRAL SEDGWICK COUNTY
PHILLIPS COUNTY
SOUTHEASTERN LOGAN COUNTY
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
SIXTEEN-MILE CORNER...OR 12 MILES NORTH OF HOLYOKE...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WAGES...
SIXTEEN-MILE CORNER...PLEASANT VALLEY...PAOLI...HOLYOKE...HIGHLAND
CENTER...HAXTUN...FAIRFIELD AND AMHERST.
LAT...LON 4067 10205 4046 10209 4045 10269 4065 10281
4083 10228
TIME...MOT...LOC 2134Z 308DEG 18KT 4074 10231The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM MDT | Special Weather Statement | BOU | Phillips | 48 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.